MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35361
Medical Device Problem Codes Off-Label Use (1494); Failure to Unfold or Unwrap (1669); Device Tipped Over (2589); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the alpha was advanced into position, overlapping a previously implanted alpha thoracic graft, when deployed and trigger wires removed, the most proximal stent was not fully expanded, the appearance was as though it was being constrained.A coda balloon was then advanced over the lunderquist wire and inflated however burst upon inflation.A 26x40 atlas balloon was then inflated numerous times but the most proximal stent remained perpendicular to the others.After a sternotomy was performed and the endograft taken out, physician commented that it was not the delivery system or the endograft itself that caused the problem, it was a combination of the arterial anatomy (angle and lumen size) and the indwelling endograft that caused the stent strut to get trapped.Patient outcome: the patient did require additional procedures due to this occurrence.Sternotomy followed by removal of endograft.According to initial reporter, the patient did not experience any adverse effects do to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: an 83-year-old male patient underwent tevar (thoracic endovascular aortic repair) with a zta-p-40-117-w (complaint device) to overlap a previously implanted zta stent graft.During deployment, after the trigger wires had been removed, the stent graft appeared to be constrained at the proximal stent segment.A coda balloon was inserted to try and expand the constrained stent graft segment, but the balloon ruptured during inflation.An atlas balloon was now inserted to correct the constrained proximal stent segment but was unsuccessful.At this point the surgeon chose to perform a sternotomy to remove the constrained zta-p-40-117-w stent graft.The surgeon is of the opinion that anatomy and the indwelling previous stentgraft is the cause for the constrainment of the zta-p-40-117-w stent graft.Per the imaging reviewer¿s findings and based on the ct images provided, it is assessed that there is severe tortuosity and lumen compression of the mid to distal descending thoracic aorta due to chronic aortic dissection with thrombosis of the false lumen and severe compression of the true lumen in the mid to distal thoracic aorta, resulting in compression of the distal implanted graft.The bare spring and 1st sealing stent of the newly deployed graft are angulated downward towards the lesser curve, nearly perpendicular to the original graft along the inferior aspect.The remainder of the visualized graft appears to be expanded and in line with the previous graft.Per instructions for use send with the device: key anatomic elements that may affect successful exclusion of the thoracic aneurysm or ulcer include severe angulation (radius of curvature < 20 mm and localized angulation > 45 degrees); short proximal or distal fixation sites (< 20 mm); an inverted funnel shape at the proximal fixation site or a funnel shape at the distal fixation site (greater than a 10% change in diameter over 20 mm of fixation site length); the safety and effectiveness of the zenith alpha thoracic endovascular graft has not been evaluated in patient populations with dissection.Review of the device history record gave no indication of the device being produced out of specifications.Based on the reported information and review of the provided imaging an exact cause could not be established.It is likely that patient anatomy has contributed to this event.It is noted that the device is used for a patient with dissection which is outside of intended use.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9852158
Report Number3002808486-2020-00333
Device Sequence Number16810284
Product Code MIH
UDI-Device Identifier10827002353616
UDI-Public(01)10827002353616(17)221024(10)E3912934
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Model NumberG35361
Device Catalogue NumberZTA-P-40-117-W
Device Lot NumberE3912934
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;